Can Juvederm cause a weird feeling on one side of the face?

I got one vile of juvederm 5 weeks ago on my nasolabial folds. I didn't have any complications at the time but for the past week one side of my face has felt really weird. Almost partially numb... it is hard to explain. My eye on that side is all screwed up now as I can't open it as far as I should be able to and it just feels like it is drooping. I just want to know if this could be because of the juvederm or something else?

Doctor Answers 3

Juvederm and droop

It sounds as if you are experiencing a Bell's Palsy.  I would immediately consult your primary care physician since viruses often cause this type of droop.  Please keep us posted.

Juvederm and Bell's Palsy?

It is unlikely that Juvederm is the cause of the facial numbness and droopy eye. It sounds like you are describing a new onset of Bell's Palsy and I would call your primary care physician as there are some treatments that they will initiate to try and limit the effects of Bell's Palsy.  I would also let the injector know as they will want to see an evaluate you also.

If someone has an intravascular injection of Juvederm it can cause blindness but that is something that you would see immediately (not 4 weeks later).   If you had an injection of Juvederm into the infraorbital nerve it could cause numbness around the nasolabial fold, but again that would be at the time of injection. Since these issues started 4 weeks later we would call this, "true, true, and unrelated."  Yes you had Juvederm injections, yes you have new symptoms, but they are probably not related.  Good luck and do give your physician a call today.

Craig B. Boswell, MD
Saint Louis Plastic Surgeon
5.0 out of 5 stars 7 reviews

Numbness

Hello,

The length of time that has passed before you began experiencing symptoms suggests that this is unrelated. I recommend that you speak with your injector and follow up with primary care physician if it does not resolve.

All the best

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.